Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


On Triumeq 5 months
Dec 18, 2016

I started a daily regimen of Triumeq 5 months ago. At the beginning, I experienced almost-immediate, overwhelming nausea in addition to insomnia. At that point, I was taking it with breakfast. When the nausea persisted, I switched to taking my meds with dinner, because that's a larger meal and there's more food to absorb the medication. Now I wake up every single morning with an emergent need to poop. It burns and hurts and I have to go RIGHT then. I also still experience strange symptoms of nausea and other gurgly feelings in my stomach on a daily basis. Any suggestions? Should I try for a few more months and see if they symptoms disappear? I was tested for having an allergy to the pill and that test came back negative.

Response from Dr. Henry

Severely annoying gastrointestinal side effects from Triumeq are uncommon but can occur. If you have had a clinical evaluation for those symptoms (looking for gallbladder disease, liver or pancreatic problems, gut infections/parasites, lactose or gluten sensitivity and other conditions) and haven't found another likely explanation then a trial on an alternative regimen is worth considering. If you switched to an entirely different regimen and the symptoms resolve that would somewhat confirm that one of the components of Triumeq was likely at fault. KH


Previous
Changing back to Atripla from Genvoya
Next
syphilis and dizziness

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement